Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Buffalo, NY

July 24, 2008Erie County, Wyoming County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 24, 2008, 9:30 PM EDT for Erie County, Wyoming County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 9:30 PM EDT (01:30 UTC)
Expired
Jul 25, 2008, 12:00 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 53 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 10:00 PM EDTFLASH FLOODWales Center, NY8 TO 10 INCHES OF WATER FLOWING ACROSS ROUTE 78

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 250130
FFWBUF
NYC029-121-250400-
/O.NEW.KBUF.FF.W.0006.080725T0130Z-080725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR MUCH OF WYOMING COUNTY AND PARTS
  OF SOUTHEASTERN ERIE COUNTY...

* UNTIL MIDNIGHT EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  EAST AURORA TO VARYSBURG TO PORTAGEVILLE...AND THIS LINE WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAVA
  CENTER AND WARSAW

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DOPPLER RADAR HAS ESTIMATED THAT OVER AN INCH OF RAIN HAS FALLEN 
OVER THIS HILLY AREA BETWEEN 9 AND 9:30 PM...AND AN ADDITIONAL INCH 
TO AN INCH AND A HALF OF RAIN IS EXPECTED. THE HEAVY RAIN MAY ALSO 
BE ACCOMPANIED BY SOME SMALL HAIL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4271 7872 4281 7868 4279 7825 4269 7798
      4262 7801 4261 7802 4259 7802 4259 7804
      4256 7804 4255 7805

$$

RSH
1 follow-up statement
000 
WGUS71 KBUF 250353
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1153 PM EDT THU JUL 24 2008

NYC029-121-250403-
/O.EXP.KBUF.FF.W.0006.000000T0000Z-080725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING NY-ERIE NY-
1153 PM EDT THU JUL 24 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR EAST
CENTRAL ERIE AND CENTRAL WYOMING COUNTIES...

AT 1153 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD ENDED...THUS THE FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4271 7872 4281 7868 4279 7825 4269 7798
      4262 7801 4261 7802 4259 7802 4259 7804
      4256 7804 4255 7805

$$

RSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:47 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 24, 5:47 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT THU JUL 24 2008

.SYNOPSIS...
THE STUBBORN UPPER LOW WHICH BROUGHT UNSETTLED WEATHER FOR THE PAST
COUPLE OF DAYS WILL FINALLY LIFT OFF TO QUEBEC ON FRIDAY. HIGH
PRESSURE RIDGING INTO NEW YORK STATE WILL THEN BRING MORE SUNSHINE
AND WARMER TEMPERATURES ON FRIDAY. A WEAK COLD FRONT WILL CROSS THE
LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE
SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS
IN FROM THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY
LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND.
ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING
ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND
EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE
OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE
EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF
MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS
WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345
AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER
CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL
TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND
WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE
AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL
UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR.
WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY
CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD
DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS
IN THE LOW TO MID 70S.

PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS
EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST
TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE
INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY
SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST
BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD
GENLY BE IN THE 50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL SLIDE OFF THE EAST COAST FRIDAY NIGHT AND BRING
FAIR WEATHER TO OUR AREA.

ANOTHER CLOSED UPPER LEVEL LOW IS THEN FORECAST TO DIVE SOUTHEAST
FROM CENTRAL CANADA AND SET UP OVER QUEBEC SATURDAY AND SUNDAY. A
COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS WESTERN AND CENTRAL
NEW YORK LATE SATURDAY AND SATURDAY NIGHT...ACCOMPANIED BY A FEW
SHOWERS AND THUNDERSTORMS. EXPECT A FEW SHOWERS TO LINGER BEHIND THE
FRONT SUNDAY MORNING...MAINLY EAST OF THE GENESEE VALLEY BEFORE A
WEAK RIDGE BRINGS SOME CLEARING SUNDAY AFTERNOON. WILL LEAVE IN A
CHANCE OF SHOWERS SUNDAY NIGHT AS ANOTHER WEAK TROUGH CROSSES NEW
YORK STATE.

TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE CLOSE TO
SEASONAL AVERAGES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE GFS STILL SHOWS A COUPLE OF UPPER LEVEL IMPULSES ROTATING
THROUGH THE BASE OF THE UPPER LEVEL LOW THAT IS FORECAST TO REMAIN
INTACT OVER QUEBEC THROUGH MONDAY. THEREFORE...WILL FOLLOW
CONTINUITY AND LEAVE IN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THIS PERIOD. HIGH PRESSURE AT THE SURFACE IS THEN FORECAST
TO SETTLE SOUTHEAST ACROSS THE GREAT LAKES TUESDAY THROUGH THURSDAY.
WHILE THE HIGH IS EXPECTED TO BRING MAINLY DRY WEATHER...WEAK SHORT
WAVES MOVING THROUGH A BROAD WEST TO NORTHWEST FLOW MAY GENERATE
ENOUGH INSTABILITY TO AT LEAST PRODUCE SOME AFTERNOON CLOUDINESS.
EXPECT TO DAYTIME HIGH TEMPERATURES TO RANGE FROM THE MID 70S TO
ABOUT 80 THROUGH THIS PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY WIDESPREAD FROM
ROCHESTER EAST TO THE EASTERN LAKE ONTARIO COUNTIES THROUGH ABOUT
00Z...THE THREAT OF TSRA FOR SITES SUCH AS KBUF...KIAG AND KJHW HAS
ENDED. THERE WILL STILL BE SOME SHOWERS FOR THOSE SITES EARLY THIS
EVENING...BUT CONVECTION DELAYING ACTIVITY IS NO LONGER EXPECTED.

OTHERWISE...VFR CIGS WILL BE THE RULE FOR THE REGION TONIGHT WITH
ONLY OCCASIONAL MVFR CIGS/VSBYS WITH THE ENDING CONVECTION. THE
EXCEPTION TO THIS WILL BE AT KJHW WHERE IFR CIGS/VSBYS WILL LIKELY
SET IN DURING THE WEE HOURS OF THE OVERNIGHT.

FOR FRIDAY...VFR CONDITIONS ARE EXPECETD ACROSS WESTERN AND NORTH
CENTRAL NEW YORK AS WEAK HIGH PRESSURE WILL SLIDE PAST OUR REGION TO
THE SOUTH.

OUTLOOK...
FRIDAY NIGHT...VFR.
SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
MONDAY...VFR CONDITIONS.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS
TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT
MODERATE SPEEDS THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE/TJP
NEAR TERM...JJP
SHORT TERM...TJP
LONG TERM...SAGE/TJP
AVIATION...RSH/WCH
MARINE...SAGE/TJP
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
539 AM EDT THU JUL 24 2008

NYZ001>008-010>014-019>021-085-250945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Local storm report, Jul 24, 4:49 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             ALBION                  43.25N 78.19W
07/24/2008  M0.75 INCH       ORLEANS            NY   POST OFFICE

&&

MPUKAJLO
Special weather statement, Jul 24, 7:54 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
754 PM EDT THU JUL 24 2008

NYZ006>008-250130-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
754 PM EDT THU JUL 24 2008

...SLOW MOVING THUNDERSTORMS TO MOVE ACROSS THE TUG HILL REGION...

AT 750 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SLOW-MOVING THUNDERSTORMS STRETCHING FROM PULASKI IN
OSWEGO COUNTY NORTH TO HENDERSON IN JEFFERSON COUNTY. THIS LINE OF
STORMS IS SLOWLY MOVING EASTWARD...AND IS EXPECTED TO MOVE ACROSS
MUCH OF THE TUG HILL PLATEAU BETWEEN 8 AND 930 PM...AFFECTING
LOCATIONS SUCH AS BOYLSTON...REDFIELD...AND MONTAGUE.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AS THEY PASS
THROUGH...WITH THE POTENTIAL FOR RAINFALL RATES AS HIGH AS AN INCH
TO AN INCH AND A HALF PER HOUR. SUCH RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME COULD PRODUCE PONDING ON AREA ROADWAYS AND
LOCALIZED AREAS OF POOR DRAINAGE FLOODING.

JJR
Special weather statement, Jul 24, 8:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 PM EDT THU JUL 24 2008

NYZ010-012-085-250115-
ERIE NY-WYOMING NY-
837 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORM SOUTH OF BUFFALO...

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ORCHARD PARK...AND
  MOVING SOUTHEAST AT 20 TO 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EAST AURORA AT 850 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RSH
Local storm report, Jul 24, 9:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
908 PM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     SPRINGWATER             42.63N 77.59W
07/24/2008                   LIVINGSTON         NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0300 PM     FLASH FLOOD      SPRINGWATER             42.63N 77.59W
07/24/2008                   LIVINGSTON         NY   COUNTY OFFICIAL

            CULVERTS WASHED OUT

0730 PM     FLASH FLOOD      SPRINGWATER             42.63N 77.59W
07/24/2008                   LIVINGSTON         NY   COUNTY OFFICIAL

            WATER LINES EXPOSED BY FLOODING

&&

MPUKAJLO
Special weather statement, Jul 24, 9:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
911 PM EDT THU JUL 24 2008

NYZ010-012-085-250215-
ERIE NY-WYOMING NY-
911 PM EDT THU JUL 24 2008

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EAST AURORA TO VARYSBURG TO 12 MILES SOUTHEAST OF VARYSBURG...
  AND MOVING SOUTHEAST AT JUST 10 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VARYSBURG AT 945 PM EDT...
  JAVA CENTER AT 1005 PM EDT...
  GAINESVILLE AT 1010 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:42 PM EDTSevere Thunderstorm WarningBUFErie48 min
Jul 24, 9:03 PM EDTAreal Flood WarningBUFOswego115 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.